Hail, Richland
- When
- May 26, 2:14 PM CST
- Where
- Richland County, 0.58 mi W of Buckner
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.300, -91.940
Showers and thunderstorms developed in a warm, moist, and unstable air mass. Some of these storms produced damaging wind gusts and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Showers and thunderstorms developed in a warm, moist, and unstable air mass. Some of these storms produced damaging wind gusts and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 26, 12:21 PM CST, 1 hour 53 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 121 PM CDT Sat May 26 2018 ...THREAT FOR ALBERTO TO PRODUCE FLOODING IN EASTERN MISSISSIPPI IS INCREASING... .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Scattered to numerous TSRAs wl cont to develop across the area and impact TAF sites this aftn into early evng. Away from TSRA activity VFR conds wl prevail through this evng. A brief period from 10Z-14Z MVFR Cigs wl be psbl over the se. Otherwise, VFR conds wl prevail Sunday until TSRA activity dvlps again. /22/ && .DISCUSSION... Mid morning water vapor imagery/RAP analysis showed circulation around a weak low over our southeast Arkansas counties with a shear axis extending south very near the Mississippi river. Local wet microburst checklist and latest CAM guidance suggests storm development in our southwest third could be vigorous this afternoon including the potential for isolated pulse severe storms. Damaging wind gusts will be the primary threat. Our PWAT this morning was 1.78in and considering a relatively slow storm motion to the east southeast locally heavy rainfall will also be possible. Have updated our HWO to include a Marginal area generally west of a line from Crossett Arkansas to Columbia Mississippi. Temperatures were on track. /22/ Prior discussion below: Today through Tonight: Summer thunderstorms expected around the area again today. With abundant moisture remaining in place (PW values of 1.7 to 1.9), storms will again be efficient rainfall producers, and isolated flooding could be a concern in a few spots. Analysis of water vapor satellite imagery reveals the axis of a mid-level trough extends north to south over roughly the LA/MS state line. Short- term guidance shows a vort max dropping south from AR today through the base of the trough, and this could excite convective activity in what will be a more convectively unstable air mass over the Delta and surrounding areas this afternoon. Forecast soundings show steeper low-level lapse rates and a little better DCAPE through those areas, so there may be a few isolated severe storms that develop by late afternoon. Elsewhere, we will be watching for scattered strong storms producing gusty winds and locally heavy rainfall. Storms will linger into the evening hours and should generally die off by later tonight. We could see some patchy fog develop again tonight. /NF/ Sunday through next Friday: Expect an active period to be in store with all focus on the eventual track of Subtropical Storm Alberto. This morning Alberto is located just east of the Yucatan Peninsula but is getting sheared from the west from mid-high level jet stream winds. This is helping to keep the center of circulation exposed all the while this large gyre will continue to linger over the area. Expect this to be the main focus of the long term forecast but just prior to the landfall and impacts expect enough PWs for some convection to break out by Sunday afternoon. Right now it doesn't look as though there should be much of a severe potential as lapse rates are meager, flow is light and and high moisture should limit overall downdraft and hail potential. Couldn't rule out a few stronger storms due to precipitation loading and some instability. As Alberto lifts to the north and the upper jet that has been shearing it begins to ventilate the system, expect some redevelopment of the surface circulation to be possible closer to the mid-level circulation. This will help the system become somewhat better vertically stacked and a little more organized and stronger. As the jet dives south and helps to continue ventilate Alberto, expect it to begin a turn to the northwest towards the area around Monday. Euro seems to have a good handle on the system, which will keep most of the best upper lift and ventilation along the eastern periphery of the circulation. Due to that, expect the most intense convection along and east of the circulation, which will focus the heaviest precipitation just east of the area along Mobile Bay. Alberto is expected to make landfall around late Monday into early Tuesday. Due to the upper jet helping the storm to propagate to the northwest, definitely feel there will be a sharp cutoff in overall QPF from west-to- east. Sided towards the WPC QPF which shows a sharp cutoff in the highest QPF in southeast Mississippi. For now, expect deteriorating conditions on Memorial Day, especially along the Gulf Coast and Pine Belt as it makes landfall near Mobile Bay. After coordination with other offices and WPC, adjusted the QPF to fit that area more. WPC has a "Moderate" for excessive rainfall in the Gulf Coast and coastal Mississippi but due to a good amount of uncertainty on center redevelopment, only kept "Elevated" and "Significant" in the HWO/graphics in the east and especially in the Pine Belt for decent rainfall totals of 3-5+ inches or so. Due to high anomalous moisture and the overall setup, this could bring some flash flooding to our area. In addition, Alberto could bring some gusty winds upwards of 30+mph or so, especially along the I- 59/Highway 45 corridors. Due to uncertainties on the intensity and track, will hold off on any mention of wind in the graphics but will have to maybe introduce this later. Stay tuned and keep a close eye on future forecasts. In the wake of Alberto by mid-week on Wednesday, expect it to eject northeast and our region to be on the eastern periphery of a strengthening mid-level ridge over northern Mexico and Texas. This will help rain and storm chances to become more diurnal and build to the east by late week. Due to strengthening ridge around 590-592DM at 500mb nosing in, expect highs to peak into the low- mid 90s & heat stress could become a problem. There is some potential we could get near heat advisory criteria by next weekend. Main takeaway is warmer and more humid weather can be expected by late next week. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 85 68 86 69 / 76 31 25 23 Meridian 85 67 85 68 / 84 39 44 47 Vicksburg 86 69 88 69 / 63 31 36 11 Hattiesburg 85 67 84 69 / 84 39 53 50 Natchez 87 68 87 69 / 65 31 34 12 Greenville 87 70 88 70 / 55 31 35 12 Greenwood 85 69 88 69 / 65 31 35 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/22/DC
Hazardous Weather Outlook National Weather Service Jackson MS 310 PM CDT Sat May 26 2018 ARZ074-075-LAZ009-MSZ018-019-025>046-048>052-055>058-064>066- 072>074-272015- Ashley-Chicot-East Carroll-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott- Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 310 PM CDT Sat May 26 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flash flooding is expected Monday into Tuesday, generally along and south of the Interstate 59 corridor, as Subtropical Storm Alberto moves inland. Around this area, flash flooding is possible west to Interstate 55. Two to four inches with locally higher amounts are possible southeast of Interstate 59 with one to three inches possible west to Interstate 55. These amounts will result in flooding of some roads and low lying areas. Please continue to monitor the latest forecast from the National Weather Service and the National Hurricane Center. (https://www.weather.gov/images/jan/graphicast/small2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. LAZ007-008-015-016-023>026-MSZ047-053-054-059>063-272015- Morehouse-West Carroll-Richland-Madison LA-Franklin LA-Catahoula- Tensas-Concordia-Warren-Claiborne-Copiah-Jefferson-Adams- Franklin MS-Lincoln-Lawrence- 310 PM CDT Sat May 26 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon Isolated severe storms are possible this afternoon and early evening with damaging winds in excess of 60 mph. Small hail and locally heavy rain will also be possible. (https://www.weather.gov/images/jan/graphicast/small1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flash flooding is possible Monday into Tuesday, generally along the Interstate 55 corridor, as Subtropical Storm Alberto moves inland. One to three inches in a short amount of time may result in flooding of some roads and low lying areas. Please continue to monitor the latest forecast from the National Weather Service and the National Hurricane Center. (https://www.weather.gov/images/jan/graphicast/small2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
Special Weather Statement National Weather Service Jackson MS 234 PM CDT SAT MAY 26 2018 LAZ008-009-MSZ040-262000- East Carroll LA-West Carroll LA-Issaquena MS- 234 PM CDT SAT MAY 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL... NORTHEASTERN WEST CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 300 PM CDT... At 234 PM CDT, Meteorologists were tracking a strong thunderstorm 9 miles south of Glen Allan, or 9 miles northeast of Lake Providence, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern East Carroll...northeastern West Carroll Parishes in northeastern Louisiana and northwestern Issaquena Counties, including the following locations... Mayersville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3278 9133 3299 9136 3301 9097 3279 9100 TIME...MOT...LOC 1934Z 265DEG 17KT 3289 9105 17
Special Weather Statement National Weather Service Jackson MS 243 PM CDT SAT MAY 26 2018 MSZ061-262015- Franklin MS- 243 PM CDT SAT MAY 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY UNTIL 315 PM CDT... At 242 PM CDT, Meteorologists were tracking a strong thunderstorm near Mccall Creek, or 19 miles west of Brookhaven, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of Franklin County, including the following locations... Roxie and Meadville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3137 9114 3159 9115 3161 9074 3136 9075 TIME...MOT...LOC 1942Z 265DEG 17KT 3151 9076 17
Special Weather Statement
National Weather Service Jackson MS
248 PM CDT SAT MAY 26 2018
MSZ035-042-262015-
Humphreys MS-Yazoo MS-
248 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN YAZOO AND
SOUTHEASTERN HUMPHREYS COUNTIES UNTIL 315 PM CDT...
At 247 PM CDT, Meteorologists were tracking a strong thunderstorm
near Coxburg, or 10 miles southeast of Thornton, moving east at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northwestern Yazoo
and southeastern Humphreys Counties, including the following
locations... Eden and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3302 9038 3301 9037 3301 9036 3302 9034
3301 9034 3300 9031 3280 9029 3279 9066
3303 9063 3305 9038
TIME...MOT...LOC 1947Z 265DEG 17KT 3295 9023
17Special Weather Statement National Weather Service Jackson MS 254 PM CDT SAT MAY 26 2018 MSZ057-262030- Jasper MS- 254 PM CDT SAT MAY 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER COUNTY UNTIL 330 PM CDT... At 254 PM CDT, Meteorologists were tracking a strong thunderstorm near Garlandville, or 10 miles south of Newton, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Rose Hill around 330 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3207 8921 3222 8921 3221 8899 3207 8899 TIME...MOT...LOC 1954Z 267DEG 10KT 3217 8915 17
Special Weather Statement National Weather Service Jackson MS 256 PM CDT SAT MAY 26 2018 MSZ042-043-262030- Yazoo MS-Madison MS- 256 PM CDT SAT MAY 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YAZOO AND WEST CENTRAL MADISON COUNTIES UNTIL 330 PM CDT... At 256 PM CDT, Meteorologists were tracking a strong thunderstorm over Myrleville, or 12 miles southeast of Yazoo City, moving southeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of central Yazoo and west central Madison Counties, including the following locations... Bentonia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3272 9042 3283 9024 3269 9005 3253 9035 TIME...MOT...LOC 1956Z 328DEG 18KT 3272 9029 17
Special Weather Statement
National Weather Service Jackson MS
309 PM CDT SAT MAY 26 2018
LAZ015-023-262045-
Richland LA-Franklin LA-
309 PM CDT SAT MAY 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RICHLAND AND
NORTHWESTERN FRANKLIN PARISHES UNTIL 345 PM CDT...
At 309 PM CDT, Meteorologists were tracking a strong thunderstorm
over Buckner, or 8 miles west of Mangham, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Mangham around 320 PM CDT.
Liddieville around 335 PM CDT.
Other locations impacted by this storm include Baskin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3238 9193 3232 9170 3206 9190 3208 9191
3208 9190 3212 9187 3212 9188 3214 9190
3217 9190 3216 9193 3218 9194 3217 9198
3220 9197 3220 9200 3221 9199 3223 9201
3225 9199 3225 9200 3227 9199 3228 9202
TIME...MOT...LOC 2009Z 311DEG 17KT 3227 9191
17The Ft Polk radar (KPOE), 161 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A tree was blown down across Highway 568.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2018Every state in 2018This day in weather historyWarnings in Louisiana, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 748124, 748125.